Weird Stuff

The last few days I’ve been sick again.  It was odd though – not your typical cold or flu brought home from Kiddo’s day care.  It was just a sore throat.  Again.  I’ve had a lot of really bad sore throats lately.  And now, another wave of the worst sore throat I’ve ever had in my entire life.  So bad that I was crying this morning, unable to talk or swallow without stabbing pain.  So finally I went to the doc.  I hesitate to go to a doctor because my insurance is pretty bad and it usually means spending a couple hundred dollars.  Today I didn’t care though.  I was in pain!

So the doc asked me a bunch of questions:

Doc: “Are you taking any prescription meds?”

Me: No.  (<– Lie, I’ve been taking my husband’s Lisinopril, an ACE inhibitor for high blood pressure.  I haven’t taken it for a couple days though.)

Doc: “Any pain in your ears?”

Me: Yeah, a little bit now that you mention it….

Doc: “Have you ever had mono?”

Me: No. Why, do you think this could be mono?

Doc: No. Ok, we’re going to do a strep test. (Inserts long awful stick into my mouth and makes me gag.)  Be back in 10 minutes.

** Insert easy listening or otherwise non-offensive instrumental music here **

10 minutes later:

Doc: Well, the strep test came back negative.  But here’s something that may be going on.  Your uvula looks a little swollen.  That’s that thing that hangs in the back of your throat.  You might have uvulitis.  (Hands me a sheet detailing the causes, symptoms, treatments of this odd malady.)  Often it’s a side effect of some medications, but it can happen for other reasons, so just ignore the part on there that talks about medications.

I look at the sheet…and it seems uvulitis can be a side effect of taking ACE inhibitors…and it names 3, including Lisinopril.  No other medications or medication types listed.  Just ACE inhibitors…and Lisinopril.  The sheet he gave me says that if taking one of these medications you should discontinue it and from then on consider yourself allergic to that medication.

Well huh.  No more Lisinopril for me.

He prescribed a steroid medication and antibiotics.  Now, 12 hours later I feel awesome.  No more sore throat, no more fatigue.  Back to normal.  I love that doc.  Thanks, doc for helping me even though I lied and said I wasn’t taking any prescription medication.  Sorry about that.  I’m a bad patient.

Also, they took my blood pressure at the office and it was 136/78.  That’s much lower than my own monitor has been telling me.  Last time I went to the doc for one reason or another it was high – I’m sure this isn’t my imagination.  Maybe the Peat principles are helping my blood pressure after all.  Or maybe my BP monitor just sucks.

In other news, I’m not scared of diabetes anymore.  I’ve learned there are things that can be done to lower blood sugar, including….wait for it….wait for it…

….taking T3!

Yes, not only does it lower your LDL cholesterol and reignite the hormonal cascade that has been on siesta, apparently it also lowers blood sugar.  I’ve found a few studies here and there but need to do a more exhaustive review of the research literature on this.

Ok.  Going to eat some orange juice gelatin and go to bed.

8 thoughts on “Weird Stuff

  1. You got lucky there. Look up ACE inhibitors and angioedema. Uvulitis is just the tip of the iceberg. Are you able to take some T3 without palpitations and stuff? Maybe a t4/t3 combo may be more gentle. Go slow though.

  2. Holy Smokes! i could have suffocated or something! Look at this from Wikipedia:

    “The use of ibuprofen or aspirin may increase the probability of an episode in some patients.”

    Uh…well I HAVE been taking a lot more aspirin lately. Crikey!

    Anyway, crisis averted. I feel fantastic now. I’m on steroids! Rawr!!

  3. I think the so called “adrenal fatigue” is just another manifestation of hypothyroidism. Not enough t3 to push cholesterol into the steroid pathway. No wonder you feel great! Get off as son as you can though. Too many side effects from chronic use.

  4. It’s a 5 day progressively decreasing supply. So no chronic use. I started an extremely small dose of T3 today. Like 3mcg. I’m going to stay on that dose for like 10 days and then increase it.

  5. I’ve been thinking more about your previous message – about adrenal fatigue and hypothyroidism. I have the same feeling today I had the first couple days I took iodine, and the first few days I took T3. That’s definitely what’s going on. It’s great to have some things falling into place!

  6. Hi Lanie,

    I’m just wondering if you could tell me where/how you obtained the T3? Did you need a Doc’s prescription?

    I hope the fact that I’m reading your posts from another lifetime doesn’t weird you out. Yes you really are that fascinating. 🙂

  7. haha…Yay! I’m interesting! Always wanted to be. I don’t know if you’ll see this – let me know if you do. I get Cynomel and Cynoplus from mymexicandrugstore.org. They’re very reliable, the product seems to be good. Disadvantages: It takes a while to get it because it has to go through customs – Took mine like 2-3 weeks. Also, if you use a credit card your credit card company may freak out because it’s international. I had to call the cc company and let them know that yes, I did intend to buy something on an international website and no, it’s not cc fraud. Then after my cc company stopped the freakout I had to re-order from mymexicandrugstore, because the first sale had been stopped by the cc company. Also there’s a small international-sale fee from my credit card. Sort of a lot of hassle but after the first order your cc company should be ok with it. Email me if you need any more info!

  8. Hey–thanks for responding! Anyone who wouldn’t find you interesting must be a total bore!

    I guess I don’t need a doctor’s prescription…That seems very liberating, but I have a very strong feeling that someone’s going to eventually poison the supply to make us regret our little experiment with independence….Okay that is my last political statement on this site.

    I will get on this because I’ve pinned my hopes on the notion that peppy thyroid = nirvana
    (Though I’d settle for just having the motivation to answer the phone). 🙂

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s